MAUDE Adverse Event Report: OXFORD PERFORMANCE MATERIALS, INC. HTR-PEKK; CRANIAL IMPLANT

OXFORD PERFORMANCE MATERIALS, INC. HTR-PEKK; CRANIAL IMPLANT
Model Number PK624216
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device met all established safety and performance requirements prior to release.Modification of the device in the manner described and for the purpose described by the initial reporter is outside of the intended use of the device.Opm was not able to obtain any more detail on the drill used by the surgeon.Further evaluation of the implant is not possible as the device was and remains implanted.
 
Event or Problem Description
It was reported that the implant material melted when the surgeon attempted to drill convergent holes into the implant to tack down the temporalis muscle.Reporter noted the drill was medtronic brand and had a large diameter - "almost a burr size" - and that the congealing closed the holes the surgeon had just drilled and the surgeon had to re-drill several times delicately so this wouldn't happen.Device remains implanted.

Brand Name
HTR-PEKK
Common Device Name
CRANIAL IMPLANT
Manufacturer (Section D)
OXFORD PERFORMANCE MATERIALS, INC.
30 south satellite road
south windsor CT 06074
MDR Report Key12207381
Report Number3009582362-2021-00009
Device Sequence Number2839788
Product Code GXN
UDI-Device Identifier00810077240212
UDI-Public(01)00810077240212(10)210311
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K121818
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPK624216
Device Lot Number210311
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2021
Initial Report FDA Received Date07/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR